Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 76, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 22, 2001, 10:52 AM EDT for Polk County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 2001, 10:52 AM EDT (14:52 UTC)
- Expired
- Jun 22, 2001, 11:30 AM EDT
- In force
- 38 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Polk County, TN
The radar
The Northeast Alabama radar (KHTX), 144 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 11:20 AM EDT | Thunderstorm Wind | Copperhill, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 221454 SVRMRX TNC139-221530- /NEW.KMRX.SV.W.0153.221452-221530/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 1052 AM EDT FRI JUN 22 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POLK COUNTY IN EAST TENNESSEE * UNTIL 1130 AM EDT * AT 1048 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF BIG FROG MOUNTAIN...OR 14 MILES WEST OF DUCKTOWN...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ARCHVILLE AROUND 1105 AM EDT TURTLETOWN AROUND 1115 AM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES... AND DAMAGE CHIMNEYS AND TV ANTENNAS. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. M SEEK A STURDY SHELTER IMMEDIATELY! $$ LAT...LON 3497 8477 3483 8454 3512 8431 3526 8460 GH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:30 AM EDT, 22 minutes earlier.
Area forecast discussion, Jun 22, 10:30 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1030 AM EDT FRI JUN 22 2001 FORECAST ON TRACK. NO UPDATE PLANNED. EARLIER AND ONGOING CONVECTION COUPLED WITH THICKENING CLOUD COVER...HOLDING TEMPS AND INSTABILITY DOWN. COLD CORE AND VORT MAX TO OUR WEST APPEARS SLIGHTLY FARTHER SOUTH AND COOLER THAN PREVIOUS PROGS. MODELS SEEM TOO OPTIMISTIC IN WEAKENING SHORT WAVE LATER TODAY. BEST POTENTIAL VORTICITY HOLDS OFF UNTIL @THIS EVENING AND TONIGHT. TONIGHTS POPS LIKELY TO BE MORE WIDESPREAD THAN PREVIOUS RUNS BUT WILL HOLD OFF ON SECOND PERIOD UPDATE FOR NOW. .MRX... NC...NONE. TN...NONE. VA...NONE. SON
In the hours before
Special weather statement, Jun 22, 4:55 AM EDT, 5 hours 57 minutes before
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-221600- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 455 AM EDT FRI JUN 22 2001 ...SEVERE THUNDERSTORMS POSSIBLE TODAY AND EARLY TONIGHT... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND EARLY TONIGHT...FROM EAST TENNESSEE AND SOUTHWESTERN VIRGINIA EASTWARD INTO MOST OF THE MID ATLANTIC STATES. THIS INCLUDES CHEROKEE AND CLAY COUNTIES OF NORTH CAROLINA. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS UP TO 50 MPH OR HIGHER...ALTHOUGH A FEW STORMS MAY ALSO PRODUCE HAIL UP TO DIME TO QUARTER SIZED. MOST STORMS THIS MORNING SHOULD STAY BELOW SEVERE LEVELS...WITH STRONG TO SEVERE STORMS MORE LIKELY TO OCCUR THIS AFTERNOON AND EVENING. SOME LOCALLY VERY HEAVY RAINS CAN BE EXPECTED...POSSIBLY UP TO 2 INCHES OR MORE... LEADING TO AT LEAST MINOR FLOODING OF LOW LYING AREAS. MULTIPLE ROUNDS OF STORMS MAY TRACK THROUGH SOME AREAS...POSSIBLY CAUSING FLASH FLOODING. A MOIST AND UNSTABLE AIRMASS...AHEAD OF A SLOW EASTWARD MOVING COLD FRONT...WILL KEEP CONDITIONS FAVORABLE FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. STORMS COULD DEVELOP JUST ABOUT ANYWHERE AT ANYTIME TODAY INTO TONIGHT...WITH MOVEMENT EXPECTED TO BE NORTHEAST AT AROUND 25 MPH. THUNDERSTORMS SHOULD DIMINISH FROM THE WEST EARLY TONIGHT...AS THE COLD FRONT MOVES THROUGH PARTS OF THE REGION. EMERGENCY MANAGEMENT AND LAW ENFORCEMENT AGENCIES SHOULD MONITOR WEATHER DEVELOPMENTS TODAY. SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY INTO THE EVENING HOURS. STAY TUNED TO THIS STATION FOR LATER STATEMENTS...OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. TG
Local storm report, Jun 22, 10:23 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1023 AM EDT FRI JUN 22 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0810 PM COUNTYWIDE TN WIND DAMAGE
06/21/01 MORGAN NUMEROUS TREES REPORTED
DOWN COUNTYWIDE. REPORTED
BY COUNTY HIGHWAY
DEPARTMENT AND POWER
COMPANY.
FERRELLLocal storm report, Jun 22, 10:35 AM EDT, 17 minutes before
SUMMARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
1035 AM EDT FRI JUN 22 2001
...SUMMARY OF EVENT ON 06/21/01...
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 1 W HUNTSVILLE TN WIND DAMAGE
06/21/01 SCOTT TREES DOWN. REPORTED BY
SPOTTER.
0800 PM ROBBINS TN WIND DAMAGE
06/21/01 SCOTT TREES DOWN. REPORTED BY
DISPATCH.
0810 PM COUNTYWIDE TN WIND DAMAGE
06/21/01 MORGAN NUMEROUS TREES REPORTED
DOWN COUNTYWIDE. REPORTED
BY COUNTY HIGHWAY
DEPARTMENT AND POWER
T COMPANY.
FERRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:29 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.